MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50; UNCEMENTED HIP SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50; UNCEMENTED HIP SHELL
Catalog Number 01.26.50MB
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 5 july 2019: lot 172680: (b)(4) items manufactured and released on 15 november 2017.Expiration date: 2022-11-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: cup mobilization occurred few days after a revision surgery in a (b)(6) year old, obese ((b)(6)) patient.This is the second acetabular loosening occurred in the same patient probably suggesting the presence of unknown conditions or comorbidities that can hinder bone on-growth and component fixation.Implant position before mobilization cannot be assessed on the basis of information provided.The reason of this event cannot be determined.Visual inspection performed by medacta hip r&d project manager: analyzing the cup, no evident signs of defects device related were found: some fibrotic and bone tissue was already present in the macrostructures, evident signs of a beginning of a correct osseo-integration.It is possible that the position of the cup or the particular conditions of the bone did not allow the correct stability of the cup in the acetabulum, but from the received information it is not possible to determine with certaninty the root cause of the event.
 
Event or Problem Description
Second revision surgery performed for cup loosening one week after the previous revision surgery.The cup, liner and ball head have been revised.The first revision surgery has been performed 3 years after the primary surgery due to acetabulum instability (apricot cup mobilization) and stem loosening.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50
Common Device Name
UNCEMENTED HIP SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8826041
Report Number3005180920-2019-00598
Device Sequence Number19476903
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Catalogue Number01.26.50MB
Device Lot Number172680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight120